MAUDE Adverse Event Report: MICROVENTION, INC. HP8 AZUR HYDROPACK 18; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HP8 AZUR HYDROPACK 18; VASCULAR EMBOLIZATION DEVICE
Model Number 45-880050
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to the manufacturer and the investigation is ongoing.Upon completion of the investigation, a supplemental mdr report will be submitted.
 
Event or Problem Description
It was reported that during an aortic collateral artery embolization multiple coils were used prior to the concerned coil being placed.The 50cm coil was placed through a 2.8f microcatheter, which was advanced through a 4f intermediate catheter.The intermediate catheter was in the ostium of a collateral vessel off the abdominal aorta.After a difficult advancement of the concerned coil into the target vessel, the coil detachment was attempted using a detachment controller.After two deployment cycles to detach the coil, the physician thought the coil was detached; however, the coil came back a little.The physician advanced the coil back into the vessel where most of the 50cm was coiled into.When repositioning the coil it detached on its own and a tale of the coil was in the aorta.Attempt to tuck the end into the vessel with the catheter tip and a wire was unsuccessful.The physician then used a 10 gooseneck snare to remove the coil.While removing the coil through the catheter it started to string out.The physician slowly pulled on the coil/wire and successfully removed the whole coil.Multiple other coils were used in this procedure in multiple different locations.The case finished successfully and the patient left the room in stable condition.
 
Additional Manufacturer Narrative
Investigation conclusion: the investigation found the implant to be damaged, stretched at the middle section, separated from the pusher and entangled, which is consistent with the condition described in the reported event.The implant's monofilament was found to have a mushroom shape at the proximal end and a tensile break at the distal tip, indicating that the implant experienced a partial/delayed detachment.This condition is consistent with a partial thermal activation resulting in the implant to not separate until the device experienced forces that exceeded the tensile strength of the monofilament, causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the implant damage, but the damage is consistent with the device experiencing forces exceeding its yield strength.A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.

Brand Name
HP8 AZUR HYDROPACK 18
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key23538342
Report Number2032493-2025-90647
Device Sequence Number9962041
Product Code KRD
UDI-Device Identifier00842429118078
UDI-Public(01)00842429118078(11)250520(17)300430(10)0001103838
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K223050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-880050
Device Lot Number0001103838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer12/11/2025
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.8F PROGREAT MICROCATHETER (TERUMO MEDICAL).; 4F LIMA INTERMEDIATE CATHETER (MEDTRONIC).; GOOSENECK SNARE DEVICE (UNKNOWN).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient SexFemale
Patient Weight19 KG